Alert archive / North Carolina / Small Craft Advisories in 2021

Small Craft Advisory 38, NWS Newport/Morehead City, NC

April 4, 2021

NWS Newport/Morehead City, NC issued this small craft advisory at Apr 4, 2021, 11:27 AM EDT. It took effect at Apr 4, 2021, 6:00 PM EDT. It was in force for 13 hr.

The area

The counties it named.

The facts

Issued
Apr 4, 2021, 11:27 AM EDT (15:27 UTC)
In effect from
Apr 4, 2021, 6:00 PM EDT
Expired
Apr 5, 2021, 6:40 AM EDT
In force
13 hr
Issued by
NWS Newport/Morehead City, NC

The text

As transmitted.

085 
WHUS72 KMHX 041527
MWWMHX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Newport/Morehead City NC
1127 AM EDT Sun Apr 4 2021

AMZ154-156-158-050330-
/O.NEW.KMHX.SC.Y.0038.210404T2200Z-210405T1000Z/
S of Cape Hatteras to Ocracoke Inlet NC out 20 nm
including the Monitor National Marine Sanctuary-
S of Ocracoke Inlet to Cape Lookout NC out 20 nm-
S of Cape Lookout to N of Surf City NC out 20 nm-
1127 AM EDT Sun Apr 4 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 6 AM
EDT MONDAY...

* WHAT...West winds 15 to 25 kt with gusts up to 30 kt expected.

* WHERE...The coastal waters from Cape Hatteras to Surf City.

* WHEN...From 6 PM this evening to 6 AM EDT Monday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
4 follow-up statements
732 
WHUS72 KMHX 041914
MWWMHX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Newport/Morehead City NC
314 PM EDT Sun Apr 4 2021

AMZ154-156-158-050715-
/O.CON.KMHX.SC.Y.0038.210404T2200Z-210405T1000Z/
S of Cape Hatteras to Ocracoke Inlet NC out 20 nm
including the Monitor National Marine Sanctuary-
S of Ocracoke Inlet to Cape Lookout NC out 20 nm-
S of Cape Lookout to N of Surf City NC out 20 nm-
314 PM EDT Sun Apr 4 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING
TO 6 AM EDT MONDAY...

* WHAT...West winds 15 to 25 kt with gusts up to 30 kt and seas 
  4 to 6 feet expected.

* WHERE...The coastal waters from Cape Hatteras to Surf City.

* WHEN...From 6 PM this evening to 6 AM EDT Monday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
621 
WHUS72 KMHX 050200
MWWMHX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Newport/Morehead City NC
1000 PM EDT Sun Apr 4 2021

AMZ154-156-158-051000-
/O.CON.KMHX.SC.Y.0038.000000T0000Z-210405T1000Z/
S of Cape Hatteras to Ocracoke Inlet NC out 20 nm
including the Monitor National Marine Sanctuary-
S of Ocracoke Inlet to Cape Lookout NC out 20 nm-
S of Cape Lookout to N of Surf City NC out 20 nm-
1000 PM EDT Sun Apr 4 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT MONDAY...

* WHAT...West winds 15 to 20 kt with gusts up to 30 kt and seas 4
  to 6 feet expected.

* WHERE...The coastal waters from Cape Hatteras to Surf City.

* WHEN...Until 6 AM EDT Monday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
987 
WHUS72 KMHX 050723
MWWMHX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Newport/Morehead City NC
323 AM EDT Mon Apr 5 2021

AMZ154-156-050830-
/O.CAN.KMHX.SC.Y.0038.000000T0000Z-210405T1000Z/
S of Cape Hatteras to Ocracoke Inlet NC out 20 nm
including the Monitor National Marine Sanctuary-
S of Ocracoke Inlet to Cape Lookout NC out 20 nm-
323 AM EDT Mon Apr 5 2021

...SMALL CRAFT ADVISORY IS CANCELLED...

$$

AMZ158-051100-
/O.EXT.KMHX.SC.Y.0038.000000T0000Z-210405T1100Z/
S of Cape Lookout to N of Surf City NC out 20 nm-
323 AM EDT Mon Apr 5 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 AM EDT THIS
MORNING...

* WHAT...West winds 15 to 20 kt with gusts up to 25 kt and seas 4
  to 6 feet.

* WHERE...The coastal waters from Cape Lookout to Surf City.

* WHEN...Until 7 AM EDT this morning.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
475 
WHUS72 KMHX 051040
MWWMHX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Newport/Morehead City NC
640 AM EDT Mon Apr 5 2021

AMZ158-051145-
/O.CAN.KMHX.SC.Y.0038.000000T0000Z-210405T1100Z/
S of Cape Lookout to N of Surf City NC out 20 nm-
640 AM EDT Mon Apr 5 2021

...SMALL CRAFT ADVISORY IS CANCELLED...

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Newport/Morehead City, NC wrote its last area forecast discussion before this small craft advisory went out at Apr 4, 7:23 AM EDT, 4 hours 4 minutes earlier.

Area forecast discussion, Apr 4, 7:23 AM EDT, 4 hours 4 minutes before
Area Forecast Discussion
National Weather Service Newport/Morehead City NC
723 AM EDT Sun Apr 4 2021

.SYNOPSIS...
High pressure will remain centered over the Southeast today.
A dry backdoor cold front will push south across the area
tonight. High pressure will be centered south of the area
early to middle part of next week with a frontal system
approaching the area toward the end of next week.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
As of 720 AM Sunday...Clear skies at daybreak across eastern
North Carolina with chilly temperatures. Most of the area had a
3-5 knot breeze overnight which helped keep frost limited,
although a few spots, such as here at the WFO Newport dropped to
33 degrees with a few patches of frost. With sunny skies and a
SW/WSW flow today, thickness and MOS guidance show highs
rebounding very nicely into the upper 60s and lower 70s for most
of the CWA, except around 60 Outer Banks today.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM MONDAY/...
As of 340 AM Sunday...A weak dry cold front will cross the area
overnight, but other than a shift to a more NW winds, will bring
little change to the area. Lows tonight will be milder than
recent nights with lows mainly in the mid 40s for most areas and
around 50 Outer Banks.

&&

.LONG TERM /MONDAY THROUGH SATURDAY/...
As of 300 AM Sun...An
extended period of dry weather is expected for the region over the
next several days with temperatures moderating above normal by mid
week. Thereafter, an unsettled period is expected late Thursday and
into next weekend.

Monday...High pressure will remain to the south of Monday, but with
a strong low pressure system over the Canadian Maritimes, north
winds will continue across the area for most of the day.
This will keep the Outer Banks and NE NC a bit cooler, while the
rest of the area sees highs in the mid to upper 70s.

Tuesday and Wednesday...High pressure will extend broadly into the
area from the west and south, though an occluded low over the
Northwest Atlantic will drive another backdoor front through the
area on Tuesday, with weaker winds expected Wednesday as that
systems moves off to the east.

Low level heights continue their upward trend, and temps above
normal are expected, ranging from the mid 70s near the coast to low
80s west of US 17.

Thursday through Saturday...High pressure will weaken Thursday,
becoming squeezed between a large storm system over the central
Atlantic, and a slow moving upper level low that will be approaching
from the Midwest. Main changes with this forecast cycle is the
movement of the upper level low to the north of the area Friday and
Saturday, instead of directly overhead.
Nevertheless, a period of unsettled weather is expected with a front
or weak low pressure over the area, though most of Thursday will
remain dry. Have increased PoPs to around 50% Thursday night through
Friday, as this appears to be the period of most widespread rain,
and also possible thunderstorms.

Temperatures on Thursday will be above average again (upper 70s to
low 80s), with clouds arriving in the afternoon. Anticipated mostly
cloudy skies Friday and Saturday would lead to temps around normal,
but if there are more breaks in the clouds, temperatures could
potentially be warmer.

&&

.AVIATION /11Z SUNDAY THROUGH THURSDAY/...
Short Term /through 12Z Monday/...
As of 720 AM Sunday...Clear skies and light winds across the
region at daybreak this morning. VFR conditions are expected
through the next 24 hours as dry airmass remains in place across
eastern NC. The boundary layer remains dry which should prevent
any fog formation tonight. Winds today will be SW/W at 5-15
knots with a few gusts to 15-20 kt possible, particularly
later in the afternoon.

Long Term /Monday through Thursday/...
As of 310 AM Sun...VFR conditions are expected to persist
through the period as high pressure builds over the region and
remains through early Thursday.

&&

.MARINE...
Short Term /Today and Tonight/...
As of 720 AM Sunday...Not much change to the marine forecast.
Winds at daybreak are SW/WSW at 10-15 knots with seas still 2-3
feet. Winds should remain mostly SW/W today, before a weak and
dry cold front crosses the area tonight. WNW/NW winds will
increase to 15-20 knots tonight and a few gusts to 25 knots are
possible, but not widespread enough to warrant a SCA at this
time. Seas at 2-3 feet today will build to 3-5 ft south of Cape
Hatteras later this evening in response to stronger winds.

Long Term /Monday through Thursday/...
As of 315 AM Sun...Decent
boating conditions expected through the period, though conditions
will flirt briefly with SCA thresholds Tuesday morning.

NNW winds 10-15 kts expected Monday, then increasing to 15-20 kts
overnight into Tuesday morning. A backdoor cold front will move
through the coastal waters Tuesday afternoon from north to south,
with winds turning to the NE around 10 kts behind it. This front wil
likely not clear the southern waters until Tuesday night, leading to
winds remaining SW 10-20 kts there. Winds Wednesday morning will
become light and variable, before turning to the SW/SE around 10
kts. Then winds turn to the E/SE Thursday at 10-15 kts.

Seas will be mostly 2-4 ft Monday, and then increase to 3-5 ft
Tuesday morning with a few 6 footers possible on the outer central
and southern waters. Seas are then 3-5 ft the rest of Tuesday, and 2-
4 ft Wednesday and Thursday.

&&

.MHX WATCHES/WARNINGS/ADVISORIES...
NC...None.
MARINE...None.

&&

SYNOPSIS...MHX
NEAR TERM...CTC
SHORT TERM...CTC
LONG TERM...SGK
AVIATION...CTC/SGK
MARINE...CTC/SGK
Hazardous weather outlook, Apr 4, 7:31 AM EDT, 3 hours 56 minutes before
Hazardous Weather Outlook
National Weather Service Newport/Morehead City NC
731 AM EDT Sun Apr 4 2021

NCZ029-044>047-079>081-090>092-094-193>196-198-199-051145-
Martin-Pitt-Washington-Tyrrell-Mainland Dare-Greene-Beaufort-
Mainland Hyde-Duplin-Lenoir-Jones-Pamlico-Northern Craven-
Southern Craven-West Carteret-East Carteret-Inland Onslow-
Coastal Onslow-
731 AM EDT Sun Apr 4 2021

This Hazardous Weather Outlook is for eastern North Carolina.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ203>205-051145-
Northern Outer Banks-Ocracoke Island-Hatteras Island-
731 AM EDT Sun Apr 4 2021

This Hazardous Weather Outlook is for eastern North Carolina.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

Nearby

Small Craft Advisories in North Carolina, 2021Every small craft advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.